MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION CAP-ONE; CO2 SENSOR KIT

NIHON KOHDEN CORPORATION CAP-ONE; CO2 SENSOR KIT
Model Number TG-920P
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer (bme) received a report from the nurses that this etco2 sensor was reading intermittently while in patient use.When the bme tested the sensor, it was not reading at all.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Attempt # 1: 05/07/2024 emailed the bme for all information in the ni list above: no reply was received.Attempt # 2: 05/14/2024 emailed the bme for all information in the ni list above: no reply was received.Attempt # 3: 05/21/2024 emailed the bme for all information in the ni list above: no reply was received.Additional device information: d10 concomitant medical device: the following devices were used in conjunction with the co2 sensor kit: co2 sensor kit - part model #: tg-920p serial #: (b)(4).Device manufacturer data: 11/03/2019 (mar.11, 2019) unique identifier (udi) #: (b)(4).Returned to nihon kohden: ni bedside monitor (bsm): model #: ni serial #: ni device manufacturer data: ni unique identifier (udi) #: ni returned to nihon kohden: na.
 
Event or Problem Description
The biomedical engineer (bme) received a report from the nurses that this etco2 sensor was reading intermittently while in patient use.No patient harm was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Original complaint: the biomedical engineer (bme) received a report from the nurses that this etco2 sensor was reading intermittently while in patient use.When the bme tested the sensor, it was not reading at all.No patient harm was reported.Investigation summary: as the reported device was not returned for evaluation, the reported issue could not be duplicated nor confirmed.As such, root cause cannot be determined.As the device is a sensor and cable, it is likely that the cable portion of the device has become damaged and could not longer take a reading.Cable damage can occur as a result of physical damage or wear and tear.Physical damage can occur to cables should they be bent and tugged on with excessive force resulting in internal wires breaking.Frequent pulling and bending of the cable can also cause wires to separate.Additional device information: d10 concomitant medical device: the following devices were used in conjunction with the co2 sensor kit: co2 sensor kit - part.Model #: tg-920p.Serial #: (b)(6).Device manufacturer data: 11/03/2019 (mar.11, 2019).Unique identifier (udi) #: (b)(4).Returned to nihon kohden: not returned.Udi related data quality updates.Corrected information: d1 brand name: corrected the brand name from tg-920p to cap-one.D4 additional device information / primary unique device identifier (udi) #: corrected the udi # to include the pi information.This is a correction to the suspect medical device involved in the reported event, applicable to the unique device identifier (udi) information of the fda form 3500a.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Original complaint: the biomedical engineer (bme) received a report from the nurses that this etco2 sensor was reading intermittently while in patient use.When the bme tested the sensor, it was not reading at all.No patient harm was reported.Investigation summary: as the reported device was not returned for evaluation, despite three good faith efforts attempted on 7/18/2024, 9/18/2924 and 10/08/2024.The reported issue could not be duplicated nor confirmed.As such, root cause cannot be determined.As the device is a sensor and cable, it is likely that the cable portion of the device has become damaged and could not longer take a reading.Cable damage can occur as a result of physical damage or wear and tear.Physical damage can occur to cables should they be bent and tugged on with excessive force resulting in internal wires breaking.Frequent pulling and bending of the cable can also cause wires to separate.Additional device information: d10 concomitant medical device: the following devices were used in conjunction with the co2 sensor kit: co2 sensor kit - part.Model #: tg-920p.Serial #: (b)(6).Device manufacturer data: 11/03/2019 (mar.11, 2019).Unique identifier (udi) #: (b)(4).Returned to nihon kohden: not returned.
 
Additional Manufacturer Narrative
Original complaint: the biomedical engineer (bme) received a report from the nurses that this etco2 sensor was reading intermittently while in patient use.When the bme tested the sensor, it was not reading at all.No patient harm was reported.Investigation summary: as the reported device was not returned for evaluation, despite three good faith efforts attempted on (b)(6) 2024.The reported issue could not be duplicated nor confirmed.As such, root cause cannot be determined.As the device is a sensor and cable, it is likely that the cable portion of the device has become damaged and could not longer take a reading.Cable damage can occur as a result of physical damage or wear and tear.Physical damage can occur to cables should they be bent and tugged on with excessive force resulting in internal wires breaking.Frequent pulling and bending of the cable can also cause wires to separate.The following fields contain no information (ni), as attempts to obtain the information were made, but not provided: a2 - a6 b6 - b7 d10.Attempt # 1: (b)(6) 2024 emailed the bme for all information in the ni list above: no reply was received.Attempt # 2: (b)(6) 2024 emailed the bme for all information in the ni list above: no reply was received.Attempt # 3: (b)(6) 2024 emailed the bme for all information in the ni list above: no reply was received.Additional device information: d10 concomitant medical device: the following devices were used in conjunction with the co2 sensor kit: co2 sensor kit - part model #: tg-920p serial #: (b)(6), device manufacturer data: ((b)(6) 2019) unique identifier (udi) #: (b)(4).Returned to nihon kohden: not returned bedside monitor (bsm): model #: ni serial #: ni device manufacturer data: ni unique identifier (udi) #: ni returned to nihon kohden: na udi related data quality updates.Corrected information: d1 brand name: corrected the brand name from tg-920p to cap-one.D4 additional device information / primary unique device identifier (udi) #: corrected the udi # to include the pi information.This is a correction to the suspect medical device involved in the reported event, applicable to the unique device identifier (udi) information of the fda form 3500a.Additional information: b4 date of this report g3 date received by manufacturer g6 type of report h2 if follow-up, what type? h11 additional manufacturer narrative.
 
Event or Problem Description

Brand Name
CAP-ONE
Common Device Name
CO2 SENSOR KIT
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key19404158
Report Number8030229-2024-04316
Device Sequence Number12499187
Product Code CCK
UDI-Device Identifier04931921865750
UDI-Public(01)04931921865750(21)63799
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K040875
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTG-920P
Device Catalogue NumberTG-920P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2024
Supplement Date Received by Manufacturer10/01/2024
10/15/2024
10/14/2024
Initial Report FDA Received Date05/28/2024
Supplement Report FDA Received Date10/07/2024
10/15/2024
10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSM; BSM; BSM; BSM
Patient SexUnknown